MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Codes Filling Problem (1233); Material Integrity Problem (2978); Positioning Problem (3009)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider) regarding a patient who was receiving dilaudid (hydromorphone) (7.5 mg/ml at 4.1017 mg/day) and bupivacaine (5 mg/ml at 2.7345 mg/day) via an implantable pump for unknown indications for use.It was reported that the patient's pump was sitting in the abdomen in an oblique position which made refills challenging.Additionally, the catheter tip was found at t8 based on previous imaging, so the healthcare provider (hcp) was planning to pull the catheter down through the pump pocket to t10 to see if it would provide the patient (pt) better pain relief.The pt was taken to the operating room today for a planned pocket revision.The hcp began by opening up the pump pocket and dissecting down to the existing pump and proximal segment.The hcp removed the existing pump from the pocket and placed it on the sterile table.After disconnecting the pump, the hcp proceeded to dissect out the full length of the proximal segment.Hcp then disconnected the proximal segment from the spinal segment at the collet.They noted cerebrospinal fluid (csf) freely dripping from the spinal segment.Under fluoroscopic guidance, the hcp attempted to pull the catheter down from t8 to t10.While putting traction on the catheter, the spinal segment broke and retracted back into the subcutaneous tissue.The hcp decided to fully replace the catheter.The pt was repositioned into a lateral decubitus position.The hcp opened up the midline lumbar incision.A new catheter was placed at posterior t10.After the new catheter was anchored and tunneled to the existing pump pocket, the hcp attached the new proximal segment, and then the existing pump.Catheter aspiration was done with positive return of csf.The pump was placed back within the existing pocket and anchored.Incisions were irrigated and closed.The hcp was cautioned that the broken spinal segment had freely dripping csf at the start of the case, but the hcp opted to abandon that catheter without further intervention.A suspected contributory factor was body habitus as the pt's bmi was around 58.The issue was noted to be resolved at the time of the report.
 
Additional Manufacturer Narrative
B3: event date is not known.Please see b5 for approximate date range, if applicable.Section d information references the main component of the system.Other relevant device(s) are: product id: 8780, serial/lot #: (b)(6), implanted: (b)(6) 2019, explanted: (b)(6) 2026, ubd: 29-aug-2018, udi#: (b)(4) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50483249
Report Number3004209178-2026-14577
Device Sequence Number13285251
Product Code LKK
UDI-Device Identifier00763000422615
UDI-Public(01)00763000422615(17)231228
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2023
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2026
Initial Report FDA Received Date08/27/2026
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"See H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale